MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5530-G-713
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Injury (2348); Joint Disorder (2373)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Knee revision poly wear.
 
Additional Manufacturer Narrative
An event regarding instability and wear involving a triathlon insert was reported.The event of instability was confirmed via clinician review and the event of wear was confirmed via evaluation of the returned device.Method & results: product evaluation and results: visual inspection was performed as part of the material analysis report mar, dated 28-oct-2019.The damage present on the posterior portion of the lateral condyle was consistent with delamination and material loss.The damage on the articulating surface of the insert is consistent with burnishing, scratching, delamination, and third body indentations; which are common damage modes of uhmwpe.The yellow discoloration of the insert is consistent with absorption of synovial fluid.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: a review of the provided medical information by a clinical consultant indicated: x-ray printouts include a series dated (b)(6) 2009, which is a pa and lateral of the right knee, demonstrating an uncemented total knee arthroplasty reduced in nominal position with no patellar resurfacing.Skin staples are in situ.X-rays dated (b)(6) 2019 are an ap, four laterals, and one patellar view of the right knee, which is essentially unchanged from the previous study, but the posterior subluxation of the femoral component is noted on the lateral x-rays.No clinical or past medical history, no examination of the explanted components, and no post-revision imaging studies are available for review.Based upon the information available for review, no determination can be made regarding the cause of the instability occurring ten years post-implantation and requiring revision of the tibial insert in this case.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the mar confirmed the reported poly wear; it also revealed that no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The clinician review revealed that the posterior subluxation of the femoral component is noted on the lateral x-rays dated august 29, 2019.No clinical or past medical history, no examination of the explanted components, and no post-revision imaging studies are available for review.Based upon the information available for review, no determination can be made regarding the cause of the instability occurring ten years post-implantation and requiring revision of the tibial insert in this case.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Knee revision poly wear.Comment in adverse consequences details: patient needed knee revision due to instability.*update on 03dec2019 by qs: based on medical review, x-rays dated (b)(6) 2019 are an ap, four laterals, and one patellar view of the right knee, which is essentially unchanged from the previous study, but the posterior subluxation of the femoral component is noted on the lateral x-rays.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9245656
Report Number0002249697-2019-03619
Device Sequence Number2600298
Product Code MBH
UDI-Device Identifier07613327045505
UDI-Public07613327045505
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2012
Device Catalogue Number5530-G-713
Device Lot NumberLAT631
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2019
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer12/05/2019
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient Weight93